Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

High blood sugar levels suddenly after taking Asacol HD. Inter-related?

Is there any link between high blood sugar and Asacol HD? My husband has never had a high blood sugar reading, he took Asacol last year for three months and was just finishing another 3 months of Asacol HD (had 11 days left of prescription). He went in for a physical, had high blood sugar reading after fasting , had a fasting glusoce test (started with a 126 reading) that results came back that he is suddenly diabetic. The only change in the last year is the Asacol/Asacol HD. He is normal weight, gets regualr exercise, watches his diet . Dr. wanted to put him on insulin . We are not currently going that route. He has been off the Asacol since Thurs. night and his blood sugar numbers are going done. Could the Asacol HD been causing these high readings???? The Dr. at first was very skeptical because it isn t a listed side affect, but is willing to explore the possibility. Our Pharmasist found a link in a small percentage of people that have developed pancreaitis after taking Asacol HD. My husband is on no other meds and is 53 years old, non-smoker, social drinker. Thank you for any imput.
Asked On : Fri, 3 Aug 2012
Answers:  1 Views:  261
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Asacol is generally taken for Inflammatory bowel disorders which are autoimmune in nature and you are also prone to develop another autoimmune disoreders such as diabetes, vitiligo, thyroid disorders.
This is just correlation between onset and diabetes and intake of Asacol.
Pancreatitis may occur with asacol but only when endocrinal part of pancreas is involved then only patient develops diabetes which is very rare.
Dr.Mayank Bhargava
Answered: Sat, 4 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor